Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Osteoporosis Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Osteoporosis

What Is Bone? What Is Osteoporosis? What Causes It? HIV and Osteoporosis Antacids and Bone Mineral Density How Do I Know if I Have Osteoporosis? What Can I Do About Osteoporosis? For More Information What Is Bone? Bone is a living, growing material. It has a framework of protein. Calcium strengthens the bone framework. The outer layer of bone has nerves and a network of small blood vessels. Old bone is removed and new bone...
Ask the Experts

Osteoporosis

I have been diagnosed with osteoporosis after a bone scan (score= -3.2). I have been walking at least one mile daily since I find out, plus take Fosamax and Calcium/Vitamin D supplements. I walk okay, but I can't run -- my legs feel really...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You are already on standard medical management. For males I would check testosterone levels and provide replacement if levels are low. Low esterogen levels in women can accelerate the condition of bone mineral loss. Other endocrine disorders (excess... Read more »

reversing neuropathy (TREATMENT OF PERIPHERAL NEUROPATHY, 2010)

hi, just want to know if there is anything i can do to reverse neuropathy in my toes and feet. i am 46, male, fit and healthy, v/l undetctable, cd4 approx 500. i am told it was caused by stavudine which i stopped taking about a year ago, greatly...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,D4T-induced distal sensory neuropathy is indeed annoying! (I have it as well.) We don't have a quick (or even slow) fix for this side effect/toxicity yet. I'll repost below a link to a recent article which provides information about... Read more »

Osteoporosis? Calcium Supplements & HAART Meds

Today, I had an Osteoporosis screening as part of a Healthfair here at work, and my test result was marginally osteopenic. I am on Viracept, Combivir & Diflucan. Is there a connection to these meds (the Dr. said this was possibly a result of...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Osteoporosis in this setting is being more frequently recognized. The etiology is unclear. Chronic poor eating/exercise habits, overuse of carbonated beverages, lack of modest sunlight, low testosterone levels all can contribute to the problem.... Read more »

Switching Med- Osteoporosis

Thank you again on my options with Osteoporosis, decided I will hold off on meds and take calcium vitamin plus D and see how that goes. I know that Tenofovir does not help on my bone mineral, is there any regiment that you can recommend that has no...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.It's good to know that the previous Q/A was of value to you.As for tenofovir-sparing treatments, by convention, if you're genetically negative for the HLA B5701 marker, abacavir (part of Epzicom) could be a... Read more »
Connect With Others

Neuropathy?

Posted by Anonymous, 1 Reply
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?

Read more »

Neuropathy?

Posted by Anonymous
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?





Read more »

What is neuropathy pain?

Posted by bura, 3 Replies
Can someone describe what is neuropathy pain? Read more »

NEUROPATHY

Posted by Anonymous, 1 Reply
i am experiencing what i think is the beginnings of hiv neuropathy. in the mornings, i can see the blood fill my lower legs and standing becomes uncomfortable. standing anywhere for long periods of times becomes uncomfortable. my legs are weak. ... Read more »